What are the dangers of taking more than the recommended dose of Aleve? It says you may take 2 tabs for the 1st dose then 1 tab every 8 - 12hrs, not to exceed 10 days. That sounds like it could be pretty potent. But, it's not helping my pain, so I have started taking 2 tabs every 12 hours for the last 3 days. And it's only helping marginally. (I'm not looking for a magic bullet, just a little temp. pain management.)
The earliest rheumatologist app't I could get is in mid July :shock:; but did find an orthopaedic surgeon for later this week. My regular doc is unsure who I should be seeing. We're trying to rule out causes of some pretty intense pain (scale of 1 - 10, mine about a 9 - - swelling, can't bend the knee) that it could be a damaged meniscus, arthritis, etc. And it is definately worse at night.
Anyway, not looking for you to diagnose, just a little input on the Aleve aspect. It might help others as well. Thanks!
RudyjohnRudyjohnSoWal InsiderChicago Area7,736 postsJoined View profileMessageSoWal Insider
4,465 views
Replies
94Beachlover2
Beachlover2Beach FanaticSoWal819 postsJoined View profileMessageBeach Fanatic
JR - Hope you got some sleep last night. Darvocet works much better than aleve. Let us know how the MRI goes.
Take Care
Take Care
JR - Hope you got some sleep last night. Darvocet works much better than aleve. Let us know how the MRI goes.Thanks. I'm not feeling too well today. I still woke up in pain several times so took another Darvocet (it had been 6 hrs. since the first one). Most pain meds don't seem to do much for me.
Take Care
Later.
seacrestkristiseacrestkristiBeach Fanatic3,538 postsJoined View profileMessageBeach Fanatic
Usually the dern pain pills make me feel :sick: :sick: :puke:
Dr. Skunky and/or Audie,
Is it possible that the Darvocet could actually intensify the pain?? I know that sounds absolutely crazy; and I've searched online (thruout the night last night!) and didn't find anything on this. My pain has ramped up to an intolerable level. I stopped the darvocet at about 2am.
The ortho. office won't have the MRI report (but I do have the film) until tomorrow so the receptionist won't let me see him. Says it's no use. :bang: I am very close to going to the ER because of the pain is at about a 9 - 10, and the fluid retention seems to be building. But I hate waiting in the ER for hours upon hours, but it may be my only hope right now.
Thanks
:blush:
Is it possible that the Darvocet could actually intensify the pain?? I know that sounds absolutely crazy; and I've searched online (thruout the night last night!) and didn't find anything on this. My pain has ramped up to an intolerable level. I stopped the darvocet at about 2am.
The ortho. office won't have the MRI report (but I do have the film) until tomorrow so the receptionist won't let me see him. Says it's no use. :bang: I am very close to going to the ER because of the pain is at about a 9 - 10, and the fluid retention seems to be building. But I hate waiting in the ER for hours upon hours, but it may be my only hope right now.
Thanks
:blush:
Cheering472
Cheering472SoWal Insider5,295 postsJoined View profileMessageSoWal Insider
Johnrudy I am so sorry you are still hurting. I have had an intense chronic pain/ trigiminal nerve issue and the doc gave me dilaudid when nothing else helped. It's pretty strong, but got me through many nights. Darvocet didn't touch the pain. Make sure the doctor knows your pain levels. Feel better soon and keep us posted.
dilaudid
Thanks. I'll tell him.
When reading about the darvocet, it says relief for mild pain. My pain was never mild - - I told him originally that it was about an 8 or 9 level.
Edited
Cheering472
Cheering472SoWal Insider5,295 postsJoined View profileMessageSoWal Insider
Thanks. I'll tell him.
When reading about the darvocet, it says relief for mild pain. My pain was never mild - - I told him originally that it was about an 8 or 9 level.
Dilaudid might not be right for you, I am not skilled in the ways of pain killers. But it worked for me when other things didn't. Once again Audie and Skunky can be more helpful I'm sure. Good luck.
Dilaudid might not be right for you, I am not skilled in the ways of pain killers. But it worked for me when other things didn't. Once again Audie and Skunky can be more helpful I'm sure. Good luck.Oh don't worry. I would talk 1st to the doc about my symptoms and stuff.
Cheering472
Cheering472SoWal Insider5,295 postsJoined View profileMessageSoWal Insider
Oh don't worry. I would talk 1st to the doc about my symptoms and stuff.
That's a good patient :wave: Once again, good luck.
seacrestkristiseacrestkristiBeach Fanatic3,538 postsJoined View profileMessageBeach Fanatic
Wonder why they haven't given you an anti-inflammatory :confused: That receptionist sounds like a big buttitch. :blink: If you're pain is at a 9-10, you need to be seen. Go to the ER. I would also find a doctor's office that gives a damn. ;-) Ibuprofen would probably be better than Darvocet. Keeping it up above the level of your heart on pillows on the sofa with ice (frozen peas work good) may also help.
Edited
Wonder why they haven't given you an anti-inflammatory :confused: That receptionist sounds like a big buttitch. :blink: If you're pain is at a 9-10, you need to be seen. Go to the ER. I would also find an doctor's office that gives a damn. ;-)Yeah, she's ending up being a real snot. When I finally get in to see the dr., I'll release the dogs on her.
Well, since I stopped the darvocet at 2am, that has worn off and I went back to taking 800mg of Ibuprofen at 8am. I'm already feeling much better. I will certainly tell the dr. all this and to give me an anti-inflammatory or something.
I'm doing a little research on allergic reactions to pain meds, and not the average reactions of breathing difficulty, rash, etc. I'm talking about "severe, intensified pain" reaction. I may be one of those rare 1 in 1 million, who knows. But I will be very hesitant to take pain meds again. I thought I was going to have to go to the ER at 2am. Seriously, it felt as if my leg had just been amputated with no anesthesia - - and I'm not exaggerating.
seacrestkristiseacrestkristiBeach Fanatic3,538 postsJoined View profileMessageBeach Fanatic
There is something, I think if I remember correctly, called a antogonistic reaction where you get the opposite effect, kinda like it warns on benadryl, this may cause hyperactivity in some patients. :yikes: Darvocet is like tylenol with a tiny,little somethin' to make you dopey. The sports med place immediately gave my hubby some kinda anti-inflammatory he had to take with food cuz it was rough on the stomach. Just can't remember the name right now. It was basically really high dose aspirin. I do remember that. BTW, you don't have to be an athlete to go to a doc that specializes in sports injuries, medicine and surgery. They do knees all the time. ;-)
Ocean Lover
Ocean LoverbeanBuckeye Country9,491 postsJoined View profileMessagebean
JR, sorry you had such a rough night. Ibuprofen has always done more for me than anything else. ( although I've never experienced anything like what you're going through) Darvocet just makes me tired and Percocet always made me a little loopy. I never liked the way either of them made me feel. Praying for ya gull!!!
Thanks for your input secrestk and OL. I need to find Audie and see what she says. BRB.
Checking your forum account
Please wait while we verify your forum account.